| Model Number |
03.010.079 |
| Medical Device Problem Code |
Device-Device Incompatibility (2919)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
10/16/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.A review of the device history records has been requested.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Event or Problem Description
It was reported that during a femoral recon nail procedure on (b)(6) 2018, the drill stop slipped on drill bit while drilling for unknown recon screws.The drill stop would no longer locked into the drill bit.It is unknown if there was a surgical delay.No patient consequence reported.Patient outcome is unknown.Concomitant devices reported: unknown recon screws (part# unknown, lot# unknown, quantity # unknown), unknown femoral recon nail (part# unknown, lot# unknown, quantity 1).This report is for one (1) drill stop for 4.5mm/6.5mm stepped drill bit.This is report 1 of 2 for complaint (b)(4).
Additional Manufacturer Narrative
Device history lot part: 03.010.079.Lot: l750879.Manufacturing site: (b)(4).Release to warehouse date: (b)(6) 2018.The device history record shows this lot was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional and visual criteria at the time of release with no issues documented during the manufacturing process.Review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.Visual inspection performed at customer quality.No issues were noted with the device, its in fair condition with minimal signs of wear and tear.Functional test the received condition does not agree with the complaint description and is unconfirmed.The complaint condition cannot be replicated with the returned devices.While no definitive root cause could be determined as the circumstances surrounding the complaint are unknown.During the investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.